1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Hypo help

Discussion in 'Diabetes Discussions' started by Claire2332, Nov 7, 2013.

  1. Claire2332

    Claire2332 · Active Member

    Messages:
    43
    Likes Received:
    0
    Trophy Points:
    26
    I had my novarapid after my tea at 7pm last night by the time I went to bed at 10pm my reading was 7.6 at 11pm I had a reading of a 2.8. Was just wanting to know if anyone can tell me why it took 4 hours for this to happen


    Sent from the Diabetes Forum App
     
  2. Daibell

    Daibell LADA · Master

    Messages:
    11,902
    Likes Received:
    7,159
    Trophy Points:
    298
    I can only take a wild guess that perhaps the meal had more carbs than you expected and that they were low-GI or taken with fat etc that really slowed absorption?
     
  3. mentat

    mentat Type 1 · Well-Known Member

    Messages:
    409
    Likes Received:
    185
    Trophy Points:
    83
    It sounds like your rapid was unusually slow-acting last night?

    This can be due to injecting into a "fatty lump" that has developed in your abdomen, or simply injecting into a different area than usual, or perhaps you left your insulin in the sun too long and it degraded in quality.

    The opposite can also occur; if you inject into a capillary by accident, you can get a fast insulin hit and go hypo within minutes of injecting.

    I've had both happen to me, I think. Nothing really to worry about unless it happens regularly.
     
  4. Claire2332

    Claire2332 · Active Member

    Messages:
    43
    Likes Received:
    0
    Trophy Points:
    26
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook